Alert archive / Georgia / Dense Fog Advisories in 2012

Dense Fog Advisory 13, NWS Atlanta, GA

October 10, 201252 counties in Georgia

NWS Atlanta, GA issued this dense fog advisory at Oct 10, 2012, 3:06 AM EDT for 52 counties in Georgia. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2012, 3:06 AM EDT (07:06 UTC)
Expired
Oct 10, 2012, 10:00 AM EDT
In force
7 hr
Issued by
NWS Atlanta, GA
All 52 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Clayton County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Fayette County, GA, Glascock County, GA, Hancock County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Muscogee County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WWUS72 KFFC 100706
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
306 AM EDT WED OCT 10 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR
PARTS OF CENTRAL GEORGIA...

GAZ074-076-080>086-090>098-102>113-101400-
/O.NEW.KFFC.FG.Y.0013.121010T0706Z-121010T1400Z/
WASHINGTON-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-
JOHNSON-EMANUEL-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-
BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MACON...SWAINSBORO...WARNER ROBINS...
DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
306 AM EDT WED OCT 10 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR
PARTS OF CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A DENSE 
FOG ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EDT THIS 
MORNING.

* LOCATIONS...PARTS OF CENTRAL GEORGIA GENERALLY ALONG AND SOUTH
  OF A CUSSETA TO MACON TO LOUISVILLE LINE. ESPECIALLY IN LOW
  SPOTS NEAR RIVERS AND STREAMS. 

* VISIBILITIES...WILL BE REDUCED TO LESS THAN A QUARTER MILE AT
  TIMES.

* TIMING...THE DENSE FOG THREAT SHOULD LIFT BY 10 AM EDT THIS MORNING.

* IMPACTS...TRAVEL ON ROADS AND HIGHWAYS WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED
TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE 
VEHICLE AHEAD.

&&

$$
2 follow-up statements
560 
WWUS72 KFFC 101018
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 AM EDT WED OCT 10 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR
MUCH OF CENTRAL GEORGIA...

GAZ052>061-066>073-075-078-079-089-101400-
/O.EXA.KFFC.FG.Y.0013.000000T0000Z-121010T1400Z/
HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-
HANCOCK-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-
GLASCOCK-HARRIS-TALBOT-MUSCOGEE-
INCLUDING THE CITIES OF...NEWNAN...PEACHTREE CITY...GRIFFIN...
MILLEDGEVILLE...COLUMBUS
618 AM EDT WED OCT 10 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR
MUCH OF CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING.

* LOCATIONS...MOST OF CENTRAL GEORGIA GENERALLY ALONG AND SOUTH OF
  A PEACHTREE CITY TO LOUISVILLE LINE WHERE DENSE FOG IS MORE
  WIDESPREAD. SOME SPOTTY DENSE FOG IS ALSO NOTED NORTH OF THIS
  LINE.

* VISIBILITIES...WILL BE REDUCED TO LESS THAN A QUARTER MILE AT 
  TIMES. 

* TIMING...THE DENSE FOG THREAT SHOULD LIFT BY 10 AM EDT THIS 
  MORNING.

* IMPACTS...TRAVEL ON ROADS AND HIGHWAYS WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU
AND THE VEHICLE AHEAD.

&&

$$

GAZ074-076-080>086-090>098-102>113-101400-
/O.CON.KFFC.FG.Y.0013.000000T0000Z-121010T1400Z/
WASHINGTON-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-
JOHNSON-EMANUEL-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-
BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MACON...SWAINSBORO...WARNER ROBINS...
DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
618 AM EDT WED OCT 10 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING FOR MUCH OF CENTRAL GEORGIA...

* LOCATIONS...MOST OF CENTRAL GEORGIA GENERALLY ALONG AND SOUTH OF
  A PEACHTREE CITY TO LOUISVILLE LINE WHERE DENSE FOG IS MORE
  WIDESPREAD. SOME SPOTTY DENSE FOG IS ALSO NOTED NORTH OF THIS
  LINE.

* VISIBILITIES...WILL BE REDUCED TO LESS THAN A QUARTER MILE AT 
  TIMES. 

* TIMING...THE DENSE FOG THREAT SHOULD LIFT BY 10 AM EDT THIS 
  MORNING.

* IMPACTS...TRAVEL ON ROADS AND HIGHWAYS WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU
AND THE VEHICLE AHEAD.

&&

$$
720 
WWUS72 KFFC 101408
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1008 AM EDT WED OCT 10 2012

...THE DENSE FOG ADVISORY HAS EXPIRED FOR PORTIONS OF CENTRAL 
GEORGIA...

GAZ052>061-066>076-078>086-089>098-102>113-101515-
/O.EXP.KFFC.FG.Y.0013.000000T0000Z-121010T1400Z/
HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-
HANCOCK-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-
WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-
TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-
SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-
WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...NEWNAN...PEACHTREE CITY...GRIFFIN...
MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...
DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
1008 AM EDT WED OCT 10 2012

...DENSE FOG ADVISORY HAS EXPIRED FOR PORTIONS OF CENTRAL GEORGIA... 

THE DENSE FOG ACROSS PORTIONS OF CENTRAL GEORGIA HAS BEGUN TO
DISSIPATE AND THIS TREND WILL CONTINUE. VISIBILITIES HAVE RISEN TO A
HALF MILE OR GREATER ACROSS THE AREA AND SHOULD BE GREATER THAN 5
MILES AREA-WIDE WITHIN THE NEXT ONE TO TWO HOURS. MOTORISTS SHOULD
REMAIN ALERT FOR PATCHY AREAS OF VISIBILITIES AROUND A HALF MILE TO A
MILE...ESPECIALLY IN AND AROUND LOW AREAS SUCH AS CREEK AND RIVER
BOTTOMS...THROUGH NOON. 

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Oct 10, 1:33 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Oct 10, 1:33 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
133 AM EDT WED OCT 10 2012

.PREV DISCUSSION... /ISSUED 330 PM EDT TUE OCT 9 2012/

SHORT TERM /TONIGHT THROUGH THURSDAY/...
A DRY FORECAST EXPECTED THROUGH THE SHORT TERM. CLOUDS FINALLY
BREAKING THIS AFTERNOON AS WEDGE CONTINUES TO WEAKEN AND DEPTH OF NE
WINDS BECOMES MORE SHALLOW. CLOUDS SHOULD CONTINUE TO BREAK DURING
THE EVENING. HOWEVER MODELS HANGING ON TO SOME LOW LEVEL MOISTURE
OVERNIGHT...SO THERE MAY BE SOME LINGERING SCATTERED CLOUDS. COLD
FRONT MOVING INTO NORTH GA AFTER SUNRISE AND PUSHING THROUGH THE
STATE WEDNESDAY. NO PRECIPITATION ASSOCIATED WITH THIS FRONT AS
ASSOCIATED MOISTURE WILL BE LIMITED ACROSS OUR CWA. UPPER TROUGH
BECOMING MORE ZONAL WEDNESDAY NIGHT INTO THURSDAY. OVERNIGHT LOWS
TONIGHT DEPEND ON HOW MUCH CLOUDINESS IS LEFT BUT HAVE STAYED CLOSE
TO MAV/MET. SOME MID LEVEL CLOUDINESS MAY ACCOMPANY THE FRONT ON
WEDNESDAY BUT SHOULD BE CLEAR FOR WEDNESDAY NIGHT WITH GOOD
RADIATION. MAV/MET BLEND LOOKS OKAY FOR REMAINDER OF THE SHORT TERM.

41

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
12Z MEDIUM RANGE MODEL TRENDS SHOW NO SIGNIFICANT DEVIATIONS FROM
RECENT RUNS. STILL APPEARS FORECAST AREA WILL REMAIN DRY AND MILD
THROUGH THE WEEK WITH THE NEXT CHANCE FOR PRECIPITATION ENTERING THE
PICTURE OVER THE WEEKEND. CURRENT FORECAST HANDLES THIS WELL SO NO
CHANGES MADE TO PREVIOUS LONG TERM FORECAST GRIDS.

20

PREV LONG TERM DISCUSSION...

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
/ISSUED AT 322 AM EDT TUE OCT 9 2012/
WILL START THE EXTENDED WITH NW FLOW ALOFT AND SFC HIGH PRESSURE
BUILDING INTO THE CWA BEHIND A DRY COLD FRONT THAT MOVES THROUGH IN
THE SHORT TERM. THIS WILL ALLOW FOR THURSDAY MORNING LOWS TO BE ON
THE COOLER SIDE. EVEN WITH SOME TWEAKS UPWARD TO TEMPERATURES...
STILL HAVE SOME MID 30S IN THE NE GA MOUNTAINS AND WILL HAVE TO
MONITOR FOR POTENTIAL FROST.

BY FRIDAY AN AXIS OF MOISTURE SETS UP ACROSS THE TN VALLEY AND SOME
DIFFERENCES EXIST BETWEEN THE ECMWF AND GFS IN THE EXACT LOCATION.
ALTHOUGH ECMWF WOULD INDICATE SOME LOW END POPS ACROSS NW GA...BASED
ON RECENT TRENDS WILL CONTINUE WITH DRIER GFS FORECAST. ONLY IMPACT
FROM THIS IN THE FORECAST IS INCREASED CLOUD COVERAGE ACROSS NORTH
GA. FRONT APPROACHES CWA LATE SUNDAY. ECMWF BRINGS THE FRONT
INTO GEORGIA WHILE LATEST GFS RUN WEAKENS THE FRONT WELL BEFORE IT
REACHES THE CWA. GIVEN RECENT MODEL TRENDS WITH THIS SYSTEM...WILL
CONTINUE TO ADVERTISE SLIGHT CHANCE POPS WITH THE FRONT STARTING
SUNDAY AFTERNOON AND INTO MONDAY.

11

&&

.AVIATION...
06Z UPDATE...
INITIAL CONCERN THIS MORNING IS DEVELOPING LOW CIGS AND DENSE FOG
NOTED ACROSS AREAS SE OF MCN. EXPECT THIS TO SPREAD INTO MCN TAF
SITE BY 09-10Z. WILL SHOW SOME PATCHY 4-6SM BR FOR OTHER TAF SITES
THIS MORNING...BUT CONFINE THE LIFR CIGS AND DENSE FOG TO MCN TAF
SITE AT THIS TIME. A DRY COLD FRONT WILL SWEEP ACROSS ATLANTA AREA
TAF SITES BY 17-18Z TODAY. EXPECT SOME SCT MID LEVEL CLOUDS WITH THE
FRONT AND MAY EVEN SEE A BRIEF BKN DECK...BUT NO PRECIP IS EXPECTED.
CURRENT LIGHT WINDS WILL SETTLE OUT SW AROUND 2-4KTS BY 12Z...THEN
MORE WEST AROUND 8KTS BY 15Z...THEN SHIFT NW AT 10G20KTS AROUND
17-18Z WITH FROPA. VFR CONDITIONS AND DIMINISHING NW WINDS AROUND
6-8KTS WILL PREVAIL OVERNIGHT.

//ATL CONFIDENCE...06Z UPDATE...
CONFIDENCE HIGH ON WINDS AND PRECIPITATION CHANCES.
CONFIDENCE MEDIUM ON VSBY AND CEILINGS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          46  77  45  73 /   0   0   0   0
ATLANTA         52  75  48  72 /   0   0   0   0
BLAIRSVILLE     38  70  37  70 /   0   0   0   0
CARTERSVILLE    44  74  41  70 /   0   0   0   0
COLUMBUS        52  80  49  76 /   0   0   0   0
GAINESVILLE     47  74  46  70 /   0   5   0   0
MACON           50  81  47  76 /   0   0   0   0
ROME            43  75  39  72 /   0   0   0   0
PEACHTREE CITY  45  77  41  72 /   0   0   0   0
VIDALIA         55  81  55  78 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01/39
LONG TERM....BDL
AVIATION...39
Hazardous weather outlook, Oct 9, 3:59 AM EDT, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 AM EDT TUE OCT 9 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
359 AM EDT TUE OCT 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
A WEDGE OF COOL HIGH PRESSURE NOSING DOWN THE APPALACHIANS WILL
WEAKEN BY THIS AFTERNOON. THIS WILL HELP TO CLEAR THE CLOUDS OUT
OF NORTH AND CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY AS A FRONT
MOVES INTO GEORGIA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

Nearby

Dense Fog Advisories in Georgia, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.